MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent partially deployed.A 7x150, 130cm eluvia drug-eluting vascular stent system was selected to cover a dissection in the right superficial femoral artery (sfa).Prior to use, angioplasty and atherectomy was performed in the sfa.The eluvia was then inserted and crossed easily.The thumbwheel was used to deploy the stent, but it sounded louder than normal.An attempt was made to deploy using the blue handle, but the blue handle would not engage or move at all; it was stuck.Therefore, the white handle was opened, and the silver covering was manually pulled back over the copper covering.The stent deployed.The procedure was successfully completed.No patient complications were reported.
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of an eluvia self-expanding stent system.The device was returned with a 0.014 guidewire.Visual examination revealed the rack assembly was broken.Inspection of the remainder of the device revealed no other damage or irregularities.Product analysis confirmed the handle rack was broken apart.No stent was returned as it was noted that the stent was deployed manually.
 
Event or Problem Description
It was reported that the stent partially deployed.A 7x150, 130cm eluvia drug-eluting vascular stent system was selected to cover a dissection in the right superficial femoral artery (sfa).Prior to use, angioplasty and atherectomy was performed in the sfa.The eluvia was then inserted and crossed easily.The thumbwheel was used to deploy the stent, but it sounded louder than normal.An attempt was made to deploy using the blue handle, but the blue handle would not engage or move at all; it was stuck.Therefore, the white handle was opened, and the silver covering was manually pulled back over the copper covering.The stent deployed.The procedure was successfully completed.No patient complications were reported.It was further reported that the stent was approximately 50-60% deployed when the issue occurred.The thumbwheel was used normally until it required greater force and stopped working.The stent was stretched as a result of this event.

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19697396
Report Number2124215-2024-41846
Device Sequence Number12551616
Product Code NIU
UDI-Device Identifier08714729876748
UDI-Public08714729876748
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2026
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0033377420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient RaceWhite